MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS GO; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS GO; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66021496
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930)
Date of Event 02/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that while using the renasys go it was only filling 1 out 5 canisters supplied.Patient was concerned about renasys go not drawing to canister and a strong infection, smell coming from renasys go.The patient turned renasys go off and was told by wound nurse that she should not have done that.Patient then sought medical attention after running a fever and not feeling well was admitted for infection of one of her wounds.There was no fluid in the canister or tubing.Renasys go was functioning properly and canister was drawing threw tubing without connection on capped and held vacuum when capped.
 
Additional Manufacturer Narrative
Section h3, h6: the device was not returned for evaluation, the reported event cannot be confirmed or concluded that the device contributed to the reported event.A documentation has identified no adverse trends and no manufacturing related concerns.The reported event is adequately mitigated and delineated within the instruction for use and risk files.Medical review has concluded, without responses to the documentation/information requests, the clinical root cause of the reported events could not be determined.The pump was tested and was functioning properly upon pickup at the medical facility.The patient reported she ¿believes it was a nursing issue.¿ the patient impact beyond that which has already been reported cannot be determined.No further medical assessment can be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A potential cause may include that the patient was not monitored to ensure that therapy was being applied.The instruction for use gives clear warnings to ensure that the wound site is carefully monitored for signs of infection.No manufacturing quality concerns have been observed, therefore no corrective actions are deemed necessary, smith and nephew will continue to monitor for adverse trends.

Brand Name
RENASYS GO
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14232600
Report Number8043484-2022-00131
Device Sequence Number4556894
Product Code OMP
UDI-Device Identifier05000223491000
UDI-Public05000223491000
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K152163
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number66021496
Device Catalogue Number66021496
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown